e-ISSN 2147-2475
Sulfasalazine Induced Eosinophilic Pneumonia [Respir Case Rep]
Respir Case Rep. 2018; 7(3): 158-161 | DOI: 10.5505/respircase.2018.93764

Sulfasalazine Induced Eosinophilic Pneumonia

Selma Aydoğan Eroğlu1, Hakan Günen1, Halil İbrahim Yakar2, Dildar Duman1
1Clinic of Chest Disease, Sureyyapasa Training and Research Hospital for Chest Diseases and Thoracic Surgery, İstanbul
2Clinic of Chest Disease, Medeniyet University, İstanbul

Eosinophilic lung disease encompasses a large group of diseases caused by increased blood or tissue eosinophilia. Eosinophilic pneumonia due to prescription drug use is a condition in which pulmonary infiltrates with blood or tissue eosinophilia are seen. A 28-year-old female patient admitted to the outpatient clinic with complaints of fever, chills, and a cough of 3 weeks duration. She had been taking antibiotics for 15 days with a diagnosis of pneumonia, but her complaints did not change. Her history revealed the use of sulfasalazine due to sacroiliitis. A rheumatology examination detected no other rheumatic disease. A posteroanterior chest X-ray showed bilateral peripheral opacities. A peripheral blood count revealed leukocytosis and eosinophilia. A thoracic computed tomography image revealed bilateral peripheral ground glass opacities, septal thickening, and reticular densities. Based on the findings of eosinophilia, no response to antibiotics, and no other systemic disease, it was considered that the condition might be related to the use of sulfasalazine. Sulfasalazine was discontinued and prednisolone therapy was started. The patient's symptoms improved dramatically, and the abnormal blood values returned to normal. Radiologically, complete regression was observed. This was a case of eosinophilic pneumonia due to the use of sulfasalazine. It is important that drug history is handled carefully in every pulmonary evaluation.

Keywords: sulfasalazine, eosinophilic pneumonia, drug lung

Sülfasalazin'e Bağlı Gelişen Eozinofilik Pnömoni

Selma Aydoğan Eroğlu1, Hakan Günen1, Halil İbrahim Yakar2, Dildar Duman1
1Süreyyapaşa Göğüs Hastalıkları ve Göğüs Cerrahisi Eğitim ve Araştırma Hastanesi, Göğüs Hastalıkları, İstanbul
2Medeniyet Üniversitesi, Göğüs Hastalıkları, İstanbul

Eozinofilik akciğer hastalıkları, artmış kan veya doku eozinofilisi ile birlikte seyreden hastalıkların oluşturduğu geniş bir gruptur. İlaca bağlı eozinofilik pnömoni, pulmoner infiltratlarla birlikte kan veya doku eozinofilisiyle seyreden bir durumdur. Yirmi sekiz yaşında kadın hasta, 3 haftadan beri başlayan ateş, üşüme ve öksürük şikâyetiyle polikliniğimize başvurdu. Daha önce pnömoni tanısıyla 15 gün antibiyoterapi almış ve şikâyetlerinde değişiklik olmamıştı. Özgeçmişinde sacroileit nedeniyle sülfasalazin kullanımı mevcuttu. Romatoloji tarafından tetkik edilip başka bir sistemik hastalık saptanmamıştı. Akciğer grafisinde bilateral periferik subplevral opasiteler, kan sayımında lökositozu ve eozinofilisi mevcuttu. Toraks bilgisayarlı tomografide bilateral periferik buzlu cam dansitesinde opasiteler, septal kalınlaşmalar ve retiküler dansiteler saptandı. Eozinofilisi olması, antibiyoterapiye yanıt vermemesi, başka sistemik hastalığı olmaması nedeniyle bulgularının sülfasalazin kullanımına bağlı olabileceği düşünüldü. Sülfasalazin kesilip prednizolon tedavisi başlanıldı. Hastanın semptomları dramatik bir şekilde düzeldi. Kan tablosu düzeldi. Radyolojik olarak tam regresyon izlendi. Olgumuz sülfasalazin kullanımına bağlı gelişen eozinofilik pnömoni tablosudur. İlaç öyküsünün her pulmoner değerlendirmede dikkatle ele alınması önemlidir.

Anahtar Kelimeler: sülfasalazin, eozinofilik pnömoni, ilaç akciğeri

Selma Aydoğan Eroğlu, Hakan Günen, Halil İbrahim Yakar, Dildar Duman. Sulfasalazine Induced Eosinophilic Pneumonia. Respir Case Rep. 2018; 7(3): 158-161

Corresponding Author: Selma Aydoğan Eroğlu, Türkiye
LookUs & Online Makale